Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes neuropathic pain in the feet while on Gabapentin?

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 2853 Questions

default
Posted on Wed, 15 Mar 2017 in Medicines and Side Effects
Question: I have been on Lyrica 150 (3) times a day for over 10 years. My insurance company forced me to switch to Gabapentin - 400 mg (3) times a day. The neuropathic pain in my feet has returned and I have terrible insomnia. The insurance company (united Healthcare)
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 22 minutes later
Brief Answer:
Information (and good luck to you!)

Detailed Answer:
Hello XXXXXXX

Oh, I am so sorry - this is very frustrating! In the past I've had problems getting certain insurance companies to pay for medications that work significantly better for a patient than what is on the insurance company's formulary.

Here are some suggestions:
1. Ask your doctor to document that you have had a trial of gabapentin, and it has not controlled your neuropathic pain as Lyrica has, and that you are suffering. Send this to your insurance company.
2. Contact the insurance company and be persistent. The squeaky wheel sometimes gets their non-formulary medication approved.
2. Contact the Pfizer Company, which makes Lyrica and ask them about prescription assistance. Some drug companies that sell extremely pricey medications will provide medication for free if you fill out information about financial hardship to access the medication.

Check this out:
http://www.YYYYYYY.org/YYYY_list.taf?_function=name&name=Y
YYYYYY
Also: http://www.pYYYYYYYY.com

(You will need to copy/paste the link into your address search bar to see it.)

I do hope this helps.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 13 hours later
Thank you for your response. unfortunately I am needy for the drug - but not financially needy. I am going to try through my physician network to ask for help.
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 4 hours later
Brief Answer:
Information

Detailed Answer:
Understood. Good luck going through your physician group.

Again - be persistent in saying that the gabapentin is not helping adequately. Sometimes persistence works.

Best regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Insomnia

doctor1 MD

What do you recommend for HRT: Prempro or prometherine and estradiol? and at what dose? I am 56, last August I stopped Nordette BCP treatment after 5 years for peri menopausal symptoms due to developing nausea, right eye pain, sternal and shoulder pain, and increase in blood pressure for two months. My LMP was also last August. I felt a lot better the next few months with normal Bp, though my sternal pain continued resulting in a negative echocardiogram. I had return of mild hot flashes and insomnia though. Over the last several months, joint and muscle pain and fatigue, negative serology for RA, ANA, etc. with recommendation for HRT.

doctor1 MD

I had a digestive stool analysis done because I have problems digesting sugar, starchy foods etc. I end up with loose stools and insomnia - The test showed overall low good bacteria, low SIGA, and a parasite named Endolimax nana - The test also showed low candida yeast levels - but a previous test showed high - Anyways - my gastroenterologist said not to worry about the parasite - but in some places I read that it can cause problems - I try to follow a low starch, no sugar diet and have added probiotics and fermented foods for a few months but it s still the same - Would it help to treat the parasite?

doctor1 MD

how long does it take to develop left atrial abnormality?, which is what patient s initial evaluation EKG showed. do EKG, with other labwork, to determine any underlying medical issues. can it be caused by a low dose of elavil after only 1.5 weeks?, don t believe it to be the elavil but want to make sure secondary to its known cardiac side effects. patient also history of chronic pain and long history prescribed opiates for that pain, and long history of insomnia

doctor1 MD

Hello, Back in late December last year I noticed was feeling generally weak and aching all over with muscle pains – esp. in my joints. Then in the first week of January I had really bad flu and the pains got worse but at least they were explained. The flu was the worst I have ever had - very bad and knocked me out for a week. The muscle and joint pains continued and I began to have chest pains also. I went to my doctors and he heard something strange in my chest and suspected mild pneumonia. I was given antibiotics and things improved. The pains in my joints and muscles came back and I have it continuously and it is affecting my moods and I m tired the whole time, I cannot sleep at night suffer from bouts of insomnia although sometimes I sleep like a baby and feel like I ve had no sleep at all. It pretty much feels like I still have the flu, this morning I have been sick, ache all over feel fuzzy, have some chest pain and feel so tired that I can’t think straight - I have every symptom of flu except a fever and stuffy nose etc. I am to see my Doctor again on Monday although I m just a bit worried as its a few days to wait and my condition seems to get worse. Saying that though yesterday and the day before I felt great and on top of the world. Today I feel terrible. Any idea? Thanks Glenn

doctor1 MD

Can fasting improve insomnia? To fast safely do I need professional supervsion or blood tests? Is fasting safe for slender people?

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg trazadone . Is there danger of an interaction?

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months